Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Kaylee02

Doxy not working after 5 weeks

Recommended Posts

I'm 20 years old. I've been on Doxycycline for 5 wks and my face still is broken out. Not as bad as it was but I thought it would help a lot more than this. I have moderate acne. I am thinking it is hormonal because right after I get off my period my face clears up dramatically. I was taking BC 2 yrs.ago and I would get cyctic acne very bad and I am thinking that was the cause of my acne so I stopped with BC, luckily it is not near as bad now. I am very against BC pills for this reason.

Unfortuanately, I now have irregular periods and the doxy isn't helping, only a little after 5wks. Should I try going back on BC? Should I stick with the Doxy longer? Should I switch to Minocycline? I'm going to the derm hopefully on Monday. I just want my face to clear up!!!!!!!!!!

Share this post


Link to post
Share on other sites

I took Doxy for months and it cleared me up pretty good but after im off of it, my acne came back worse. I just took my first course of accutane and now im 100% clear. Even though my oilyness already came back just over a month off of tane but it has been the best month of my life !!

Share this post


Link to post
Share on other sites

I'm 20 years old. I've been on Doxycycline for 5 wks and my face still is broken out. Not as bad as it was but I thought it would help a lot more than this. I have moderate acne. I am thinking it is hormonal because right after I get off my period my face clears up dramatically. I was taking BC 2 yrs.ago and I would get cyctic acne very bad and I am thinking that was the cause of my acne so I stopped with BC, luckily it is not near as bad now. I am very against BC pills for this reason.

Unfortuanately, I now have irregular periods and the doxy isn't helping, only a little after 5wks. Should I try going back on BC? Should I stick with the Doxy longer? Should I switch to Minocycline? I'm going to the derm hopefully on Monday. I just want my face to clear up!!!!!!!!!!

5 weeks is nothing...please please give it longer to work, it takes at least 3-4 months to purge bacteria from the system and see good results. I've been on it 8 months and it is a miracle, and it will work...please give it time. Good luck!

Share this post


Link to post
Share on other sites

you should try seein an endocrinologist because i think ur acne may be hormonal, which i believe it is. once ur menstruation cycle ends there are no hormones in the body which explains y ur start to clear up, THIS IM SURE OF.. not sure which hormone is breakin u out either estogen or progesterone..hmm...i believe its progesterone..n-e ways there's always accutane.

Share this post


Link to post
Share on other sites

Antibiotics usually become less and less effective as time goes on, so why doctors continue to prescribe them for acne is beyond me. YOu should probably go back to the doc ASAP, because when I took antibiotics, they usually worked right away within a week or two of starting them. It sounds like the doxy isn't working, and that you should consider trying something that would control the hormonal aspect of it. Yasmin is a good BCP that could help, along with spironolactone. Other than that, the only surefire way to even have a chance of total remission is to get on accutane.

Share this post


Link to post
Share on other sites

I am so sad it seems like my face has just gotten worse :( Maybe I should get off antibiotics and try a homeopathetic method. I'm so confused. I really dont want to go on accutane bc my acne is not that sever and everyone I know who has been on it has had a relapse. My brother was on it and he cleared up for a month and then went back to acne. I think accutane should be used in SEVERE cases because it is not good for you.

Share this post


Link to post
Share on other sites
Guest nec77

I'm 20 years old. I've been on Doxycycline for 5 wks and my face still is broken out. Not as bad as it was but I thought it would help a lot more than this. I have moderate acne. I am thinking it is hormonal because right after I get off my period my face clears up dramatically. I was taking BC 2 yrs.ago and I would get cyctic acne very bad and I am thinking that was the cause of my acne so I stopped with BC, luckily it is not near as bad now. I am very against BC pills for this reason.

Unfortuanately, I now have irregular periods and the doxy isn't helping, only a little after 5wks. Should I try going back on BC? Should I stick with the Doxy longer? Should I switch to Minocycline? I'm going to the derm hopefully on Monday. I just want my face to clear up!!!!!!!!!!

5 weeks is nothing...please please give it longer to work, it takes at least 3-4 months to purge bacteria from the system and see good results. I've been on it 8 months and it is a miracle, and it will work...please give it time. Good luck!

I agree stick with it longer. Once you get cleared you can slowly work your way off of it and see how things go.

Share this post


Link to post
Share on other sites

If i were you id gradually stop taking them. Nothing good comes from long term use of antibiotics. They will kill your good bacteria and your acne will gradually malform into a kind of superstrain acne which antibiotics will be defencless against. trust me, just stop taking them. look for a more long term safer solution.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×